re: T Cells Crashing
Jun 2, 2006
Thank you for your response. It is very helpful and most appreciated. I was hoping to avoid the side effects of the PI regimens (specifically: lypodystrophy) by starting with the NNRTIs. Is vanity clouding my judgement?
Response from Dr. Young
Old misconceptions die hard.
My interpretation of recent data doesn't implicate PIs anymore than NNRTIs in causing lipodystrophy. For example, one recent study compared atazanavir to NNRTIs and found no significant differences in body fat changes between the two patient groups.
A commonly held misperception is that HIV drugs alone are responsible for lipo-- rather, there are multiple studies that show that several HIV disease-related factors are strongly associated with risk; namely the lower CD4 count at time of treatment initiation and duration of HIV disease. The former is probably better addressed by initiation of treatment (really, any treatment) earlier rather than later.
Vanity is ok to admit, but the judgement should be made on clear grounds. We are very fortunate to have several different treatment approaches, many that appear to be potent and well tolerated both in the short- and long-term.
Best of health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What's The Likelihood Of Somebody Getting Herpes From Protected Sex?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- What Are The Chances Of Transmitting Chlamydia After One Time?
- What Are Long Term Effects For Genital Herpes?
- Syphilis And White Blood Cell Count
- Syphilis And Rectal Bleeding
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.